I had juvaderm xc injected in April.7cc in the left cheek and naso labial fold and 3cc in the right naso labial folds. nothing in my rt. cheek.. my right side looked lopsided after and I went back a few days later for another injection in the right naso labil fold to even it up. subsequently I have swelling inside my left cheek and altered sensation. I am constantly biting my left cheek as it it is puffy inside. is this a side effect or a bad injection? how long might it take to subside?
Inside Cheek Swelling?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 7
Swelling inside mouth after Juvederm injections to NLF
Sounds like you have some Juvederm injected deeply into the tissues or some bleeding from the injections. Is the mucosa (inside lining of the cheek inside of the mouth) discolored blue, red or yellow? In any case, you should see the MD that did the Juvederm injections. Altered sensations, in the NLF area, are most likely from temporary numbness of the infra-orbital branch of the trigeminal nerve which should be temporary.
Perhaps, the Juvederm was injected too deeply. More likely you have had some bleeding and the swelling as well as sensation resolve. Check with your surgeon
Excess filler in nasolabial folds does not correct overall volume loss
If you needed 7 cc of Juvederm in the cheek and nasolabial fold on one side and 3 cc in the nasolabial fold on the other side, you probably need global volume replacement.
The reason the deep nasolabial folds appear in the first place is that there is volume loss in the areas above, like the temples, cheek bones and midcheek. The volume loss may occur in the bone, soft tissue and fat compartments.
Placing lots of volume in the nasolabial folds does not correct the volume loss above, and may result in these collections of filler or lumps that you are feeling and that get in the way of normal chewing.
I would suggest dissolving those areas with hyaluronidase and addressing the volume loss with a biostimulating injectable like Sculptra or Radiesse that will help replace deeper volume loss and larger areas.
You might also like...
Too Much Juvederm Instead of Radiesse
Ten plus syringes of Juvederm for the nasolabial folds is an excessive amount and most likely was injected in the wrong plane to cause what you are describing. Juvederm is really a superficial "wrinkle filler" and should not have been used in this area as a "volume filler". Several years ago a study was done where Radiesse was injected into one nasolabial fold and, in the same patient, fillers containing hyaluronic acid such as Juvederm were injected onto the other nasolabial fold. Most patients picked the Radiesse side as more natural looking. This is because of the difference between "stimulatory" fillers and "wrinkle" fillers. Radiesse is injected deeper, beneath the skin, and will generate more volume to create a much better lifting effect for sagging skin. It works by stimulating your skin to produce more collagen, which is why it is so effective, and gives longer-lasting results too. One 1.5cc syringe is typically all that is necessary for the nasolabial folds.
"Biting" Juvéderm inside cheek
Well-placed Juvéderm shouldn't be felt inside the cheek. This can occur after it is placed too deeply or too much of it has been placed into a space that is too small for the attempted amount of filler volume. With altered sensation and protrusion of the filler inside the cheek after 3 months, I would suggest dissolving it away with hyaluronidase. This is accomplished easily by a physician who is experienced in placing fillers.
Always seek a physician with considerable expertise in placing fillers. If there is a complication or unwanted outcome, they should be prepared to take care of it for you.
Juvederm and cheek swelling
It sounds as if you have a collection of filler on the mucosal ( inside ) part of your cheek. The other possibility is a hematoma which is a collection of blood that can take some time to resolve. If the area is soft, it is likely product and can be easily treated with injections of hyaluronidase which you doctor should have on hand.
Inside cheek swelling after Juvederm
Juvederm consists of Hyaluronic Acid, a substance abundantly found in your skin.
Some swelling occurs after every injection and can last a few days or a week or 2.
After 3 months, it is unusual. However:
1- It is not a permanent situation, as most of the Juvederm is reabsorbed into the system within 10-12 months.
2- If it bothers you, it can be removed by injecting an enzyme, Hyaluronidase.
Always be sure that you have any cosmetic procedure done by a Board Certified Dermatologist or Plastic Surgeon with experience in this field.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.